Which AEDs give you the worst side effects (part 2)?

Which AEDs give you the worst side effects?

  • Diamox / Acetazolamide

    Votes: 2 4.0%
  • Diastat / Diazepam

    Votes: 3 6.0%
  • Gabitril / Tiagabine

    Votes: 2 4.0%
  • Klonopin / Clonazepam

    Votes: 20 40.0%
  • Lyrica / Pregabalin

    Votes: 10 20.0%
  • Mysoline / Primidone

    Votes: 8 16.0%
  • Tranxene / Clorazepate

    Votes: 2 4.0%
  • Valium / Diazepam

    Votes: 11 22.0%
  • Zarontin / Ethosuximide

    Votes: 8 16.0%

  • Total voters
    50

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,568
Reaction score
50
Points
158
Hi Julie, welcome!

Are your seizures controlled at that dose? If so, you might want to ask your neuro about backing off the the dosage slightly to see if it lessens the side effects.
 

Julie Mc

New
Messages
14
Reaction score
0
Points
0
My main one is KEPPRA. I take 3500mgs a day and its making me not talk properly! I'm finding myself visualizing the words I want to say (in my head) then reading it out loud. :/ Simple words take ages to come out which then brings out the 'they must think I'm thick' feelings I get....not good! Does anyone else have these problems? I've just joined up to this, so a huge 'HELLO!' to everyone on here![Because when you learn, you know what makes the world turn]
 

Julie Mc

New
Messages
14
Reaction score
0
Points
0
Hmmmm....yes they are, I think its the side effects of Keppra. My consultant noticed this and told me I was 'stop-starting talking' (?) but, all in all, I don't have Grand Mal anymore, just the leg ones (as I call them) when I'm tired. The Valproate to me doesn't do anything. Thanks for the quick reply! :)
 

Dottie

New
Messages
10
Reaction score
0
Points
0
Does anybody know what the choices for meds were in the 50's and 60's? What might be easier is when each med came into use. I have/had absence seizures when I was a child, and was treated with phenobarbitol and Zarontin. All it did was make me high, and make the symptoms worse. I had no say in the treatment.
In the 60's I was on phenobarbital and dilantin.
 
Messages
512
Reaction score
0
Points
0
juliemc im on wat my old neuro use to call the highest dose of keppra u can have 3000 and ur on3500 my is impaired sometimes and totally forget halfway what someone is telling me i could talk to ur dr. mine is full of it or urs is or both.lol
 

Julie Mc

New
Messages
14
Reaction score
0
Points
0
Hello! Thanks for your reply, & yeah, we're all bonkers on that stuff! I also start waffling on, then completely forget what I was saying too. I can't be bothered about going to see the Dr though, she might start messing about with other tablets instead & everybody knows what I'm like now.
The consultant at the hospital told me (when I 1st went on them) that we are all basically guinea pigs, which is why they now put confusion as a side effect in the leaflet.
AND, I bet I've already said that too, somewhere else on here!
Nevermind. Hope everything is well with you. :)
 

ShannonD

New
Messages
105
Reaction score
0
Points
0
Holy bananna's Lyrica was by far THE WORST for me!!! It gave me THE WORST FEELING.. I knew I was dying!! Not felt... I knew it! Like I will be dead any second now! I just laid in bed with a droopy head waiting to die. OMG IT WAS SOOOOOOOOOOOO BAD!!!! Once I stopped taking it less than a week later the feeling went away... but omg it was bad.
 

DaraH86

New
Messages
11
Reaction score
0
Points
0
Trileptal, and vimpat were two of the worst ones i ever took. with one i couldnt talk, and i couldnt have a straight thought. all i could do was lay there and try to breathe because to TRY to think actually HURT it felt like a razor blade in my brain slicing through every thought. the most i could do was get out "shit" or other curse words (because i tend to curse like a sailor) lol. It would come in waves.

Once i took it and i happen to have my cell phone in my hand, and it got so bad i begged my husband to call 911 only i couldnt remember the number! but i had enough thought to call my dying mother a few blocks away and cry into the phone for help. it scared the pants off her and she was screaming into the phone "wheres Dean!!??" (my husband) and although he tried to tell her it would pass and he made me take the meds because he suspected a seizure was on its way i could hear her yelling at him to call the ambulance or else she would! as i was laying at the foot of the bed curled in a ball.

The vimpat made me sleepy and all i could do was lay there in bed all day and stare off into space. i didnt eat, wasnt hungry and didnt know i even had to go to the bathroom. My husband put me to bed and went about his day. (i love that he thought he was doing the right thing by following the doctors orders because he came from a family of doctors and nurses) but he sometimes just doesnt know when to listen to me and let me decide whats going to happen to my own body next. *sighes*
 

jules64

New
Messages
5
Reaction score
0
Points
0
I really like the list of drugs no longer marketed considering I am on 3 of them........LOL
 

Belinda5000

Account Closed
Inactive
Messages
2,241
Reaction score
0
Points
0
Dilantin wiped out my memory and I was on it like36years when i was on it.
 
Top